Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is tamsulosin hcl an anticholinergic?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
Is tamsulosin XXXXXXX an anticholinergenic. My husband has a brain injury and had regained some of his speech and after a month of tamsulosin his speech began to decline. He is not supposed to have anticholinergenics He has also recently finished a round of tamiflu and his speech really declined
Posted Tue, 4 Feb 2014 in Medicines and Side Effects
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Tamsulosin XXXXXXX is not an anticholinergenic drug. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX Tamsulosin is not an anticholinergic drug.It belongs to alpha blockers more specifically it is a selective alpha 1 receptor antagonist and it has selective action on alpha 1a receptor in the prostate and alpha 1b receptor in the blood vessels. It is important to know why Tamsulosin was prescribed for your husband.Is he had prostate problems or else? I don't think Tamsulosin and Tamiflu is related to decline in speech.It may be due other reasons.Cause of deterioration should be investigated and treat accordingly. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor